Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 462, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2002, 1:20 PM CDT for Lauderdale County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2002, 1:20 PM CDT (18:20 UTC)
- Expired
- Aug 25, 2002, 1:40 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3195 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 251820 CCA SVRJAN MSC075-251840- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...COR FOR TIME NATIONAL WEATHER SERVICE JACKSON MS 112 PM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 140 PM CDT * AT 112 PM CDT...THE PUBLIC REPORTED SEVERAL TREES DOWN INSIDE THE CITY OF MERIDIAN. THE SEVERE THUNDERSTORM WAS 2 MILES SOUTHEAST OF MERIDIAN... AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BONITA AT 120 PM CDT WIDESPREAD WIND DAMAGE IS POSSIBLE WITH THIS STORM. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:15 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 10:15 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SUN AUG 25 2002 UPDATED ZONES TO INCREASE POPS/LOWER HIGHS FOR ALL BUT SE COUNTIES REST OF TODAY. MCS/LINE OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 25 MPH INTO MOST OF NE LA AND SW/CENTRAL/NE MISSISSIPPI ZONES. THIS LINE HAS WEAKENED SOMEWHAT AND SHOULD REDEVELOP OVER SERN COUNTIES DURING THE AFTERNOON AND EVENING. INCREASING UPPER DIVERGENCE AND ABUNDANT MOISTURE(2.1PWAT AT 12Z) ENABLING MCS TO HOLD TOGETHER. LOCATIONS THAT CAN MANAGE A 92/75 THIS AFTERNOON COULD SEE CAPES PUSH TO 4800+J/KG WITH LIFTED INDEXES OF -10C. MID LEVEL LAPSE RATES EXPECTED NEAR 6.5C AND A GOOD THREAT OF MICROBURST WIND PRODUCTION. REF. SPC DAY 1 OUTLOOKS. .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 25, 8:04 AM CDT, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 804 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST MISSISSIPPI. AN UPPER LEVEL STORM SYSTEM WILL PUSH A LINE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING. WIND GUST OVER 60 MILES AN HOUR...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:28 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 27 min |
| Aug 25, 9:02 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 28 min |
| Aug 25, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Aug 25, 12:11 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Aug 25, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 46 min |
| Aug 25, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Aug 25, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
| Aug 25, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Aug 25, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Aug 25, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| Aug 25, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.